Letrozole-Induced Acute Interstitial Nephritis
Corresponding AuthorPrianka Puri
Department of Renal Medicine, The Canberra Hospital, Garran, Australia
A B S T R A C T
Background: Acute interstitial nephritis is often associated with drug therapy. It can be a common cause of acute kidney injury, traditional chemotherapy agents have been associated with various forms of renal damage, but this is not commonly seen with anti-hormone therapy. Here we report a case of aromatase inhibitor associated acute interstitial nephritis with the use of letrozole. Case Presentation: We present the case of an 84-year-old female commended on letrozole for the management of estrogen sensitive breast cancer. The patient developed oliguric acute kidney injury 3-weeks after initiation, with a creatinine rise to 1069µmol/L, from a previously normal baseline. She had no response to hydration and underwent a renal biopsy which demonstrated acute interstitial nephritis. She was commended on 4 weeks of oral prednisone starting at 20mg with a tapering dose. Renal function returned to baseline on discharge and her aromatase inhibitor was ceased. Conclusions: This is the first reported case of letrozole induced acute interstitial nephritis. It appears the disease was steroid responsive however it is unclear if this is a class effect of aromatase inhibitors or letrozole alone.
Article TypeCase Report
Publication historyReceived: Wed 29, Apr 2020
Accepted: Wed 13, May 2020
Published: Mon 18, May 2020
Copyright© 2021 Prianka Puri. This is an open-access article distributed under the terms of the Creative Commons Attribution License, which permits unrestricted use, distribution, and reproduction in any medium, provided the original author and source are credited. Hosting by Science Repository.